Affordable Access

Publisher Website

Scalar multivariate subdivision schemes and box splines

Authors
Journal
Computer Aided Geometric Design
0167-8396
Publisher
Elsevier
Publication Date
Volume
28
Issue
5
Identifiers
DOI: 10.1016/j.cagd.2011.03.006
Keywords
  • Subdivision Schemes
  • Box Splines
  • Ideals

Abstract

Abstract We study scalar d-variate subdivision schemes, with dilation matrix 2 I, satisfying the sum rules of order k. Using the results of Möller and Sauer, stated for general expanding dilation matrices, we characterize the structure of the mask symbols of such schemes by showing that they must be linear combinations of shifted box spline generators of some polynomial ideal. The directions of the corresponding box splines are columns of certain unimodular matrices. The ideal is determined by the given order of the sum rules or, equivalently, by the order of the zero conditions. The results presented in this paper open a way to a systematic study of subdivision schemes, since box spline subdivisions turn out to be the building blocks of any reasonable multivariate subdivision scheme. As in the univariate case, the characterization we give is the proper way of matching the smoothness of the box spline building blocks with the order of polynomial reproduction of the corresponding subdivision scheme. However, due to the interaction of the building blocks, convergence and smoothness properties may change, if several convergent schemes are combined. The results are illustrated with several examples.

There are no comments yet on this publication. Be the first to share your thoughts.